Neil Alperin, MD; Sateesh Babu, MD; Arthur Weinstein, MD
To the Editor: A few cases (1, 2) of massive adrenal hemorrhage associated with the lupus anticoagulant have been reported. We report a patient who had an arterial thrombosis and subsequent acute adrenal insufficiency due to bilateral adrenal hemorrhagic thrombosis with laboratory evidence of the antiphospholipid syndrome.
A 46-year-old man presented with a 1-day history of severe pain and coldness of the right leg. Angiography revealed an occluded popliteal artery. Therapy with heparin and urokinase was unsuccessful as was subsequent embolectomy, and he eventually had an above-knee amputation. The postoperative period was complicated by thrombocytopenia (platelet count, 45 000 to
Learn more about subscription options.
Register Now for a free account.
Alperin N, Babu S, Weinstein A. Acute Adrenal Insufficiency and the Antiphospholipid Syndrome. Ann Intern Med. 1989;111:950–951. doi: 10.7326/0003-4819-111-11-950
Download citation file:
Published: Ann Intern Med. 1989;111(11):950-951.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only